Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Lipschitz images with fractal boundaries
and their small surface wrapping

Author: Zoltán Buczolich
Journal: Proc. Amer. Math. Soc. 126 (1998), 3589-3595
MSC (1991): Primary 28A75; Secondary 28A80, 26B35
MathSciNet review: 1459112
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Assume $E\subset H\subset \mathbf{R}^{m}$ and $\Phi :E\to \mathbf{R}^{m}$ is a Lipschitz $L$-mapping; $|H|$ and $||H||$ denote the volume and the surface area of $H$. We verify that there exists a figure $F\supset \Phi (E)$ with $||F||\leq c_{L} ||H||$, and, of course, $|F|\leq c_{L} |H|$, where $c_{L}$ depends only on the dimension and on $L$. We also give an example when $E=H\subset \mathbf{R}^{2}$ is a square and $||\Phi (E)||=\infty $; in fact, the boundary of $\Phi (E)$ can contain a fractal of Hausdorff dimension exceeding one.

References [Enhancements On Off] (What's this?)

  • [M] P. Mattila, Geometry of sets and measures in Euclidean spaces, Cambridge University Press, 1995. MR 96h:28006
  • [Fa] K. Falconer, Fractal Geometry, John Wiley & Sons, 1990. MR 92j:28008
  • [Fe] H. Federer, Geometric Measure Theory, Springer-Verlag, New York, 1969. MR 41:1976
  • [P] W. F. Pfeffer, The Gauss-Green theorem, Adv. Math. 87 (1991), 93-147. MR 92b:26024
  • [Z] W. P. Ziemer, Weakly differentiable functions, Springer-Verlag, New York, 1989. MR 91e:46026

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 28A75, 28A80, 26B35

Retrieve articles in all journals with MSC (1991): 28A75, 28A80, 26B35

Additional Information

Zoltán Buczolich
Affiliation: Eötvös Loránd University, Department of Analysis, Budapest, Múzeum krt 6-8, H-1088, Hungary

Keywords: Lipschitz mapping, surface, fractal
Received by editor(s): January 31, 1997
Received by editor(s) in revised form: April 21, 1997
Additional Notes: This research was supported by the Hungarian National Foundation for Scientific Research, Grant Nos. T 019476 and T 016094
Communicated by: J. Marshall Ash
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society